Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jul 16, 2021, 4:45 PM EDT for Morgan County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 4:45 PM EDT (20:45 UTC)
- Expired
- Jul 16, 2021, 5:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Indianapolis, IN
County Morgan County, IN
The radar
The Indianapolis radar (KIND), 41 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
237
WWUS83 KIND 162045
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
445 PM EDT Fri Jul 16 2021
INZ053>055-062-063-162115-
Johnson-Brown-Owen-Morgan-Monroe-
445 PM EDT Fri Jul 16 2021
...A LINE OF THUNDERSTORMS WILL AFFECT NORTHERN MONROE...
MORGAN...SOUTHWESTERN JOHNSON...NORTHWESTERN BROWN AND NORTHEASTERN
OWEN COUNTIES...
At 442 PM EDT, radar indicated a line of showers and thunderstorms
from 5 miles south of Martinsville to near Spencer. Movement was
northeast at 20 mph.
Brief winds up to around 30 mph are possible with these storms,
along with a period of very heavy rain. Watch out for ponding of
water on roads and low-lying areas.
Locations impacted include...
Martinsville, Spencer, Bargersville, Morgantown, Gosport, Paragon,
Stinesville, Mahalasville, Quincy, McCormicks Creek State Park,
Beanblossom, Centerton and Devore.
LAT...LON 3947 8678 3947 8669 3948 8669 3956 8614
3931 8623 3924 8683
TIME...MOT...LOC 2042Z 211DEG 19KT 3933 8639 3926 8680
$$
TWFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jul 16, 2:50 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 16, 2:50 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 250 PM EDT Fri Jul 16 2021 .Short Term...(This afternoon through Saturday night) Issued at 249 PM EDT Fri Jul 16 2021 Expecting shower and thunderstorm activity to increase over the next few hours, as a mid level vorticity center drifts out of southern Illinois. Earlier convective outflows has pushed the most unstable air to near and south of the Ohio River, however with the approaching wave, the air mass has been destabilizing over southwest Indiana. Further destabilization over southern Indiana will probably occur later this afternoon into early this evening, as the remnant outflow drifts back north with the approaching wave. Modest amounts of deep layer shear, along with the potential for enhanced helicity values over the central and southern zones ahead of the wave, may result in a high wind threat or rotation in any stronger storms that may develop through this evening. In addition, high precipitable waters around 1.80 inches may result in locally heavy rainfall amounts. Short term model guidance suggests this wave will move off to the east by late tonight, so convective potential should diminish after 170600Z. Based on above, will go with high PoPs into the late evening hours, with PoPs tapering off after that. Otherwise, diffuse frontal zone off to the north is expected to drift south of the forecast area during the day Saturday. Will keep some PoPs going through the day Saturday and on into Saturday evening, to cover the passage of the surface front, and for a lingering upper trough that will be sinking southward from the Great Lakes. Progged low level thicknesses generally support the GFS MOS temperature guidance through the period, so little if any adjustments planned there. && .Long Term...(Sunday through Friday) Issued at 249 PM EDT Fri Jul 16 2021 Upper disturbance will pivot southeast across central Sunday. Despite lower precipitable water amounts from 1 to 1.5 inches and the front to the south, enough instability and lift to support isolated to scattered PM storms with the highest amounts south of Interstate 70. After that things should finally be able to dry out for at least a couple of days with the help of surface high pressure. This should allow river flooding to progress without being slowed down by more rain. That said, an upper ridge over the west will promote northwest flow aloft over the area. No big signals yet, but would not rule out ridge riders that could bring convection back to the area late next week. Temperatures will start off below normal Sunday with afternoon highs around 80 degrees under the influence of north and northwest winds around Great Lakes high pressure. After that, should see seasonable afternoon temperatures in the middle and upper 80s and overnight lows in the 60s. It will also be less humid with dew points in the 60s instead of lower 70s like they have been. && .Aviation...(161800Z TAF Issuance) Issued at 1229 PM EDT Fri Jul 16 2021 IMPACTS: - Scattered thunderstorm activity, mainly over the central and southern terminals, roughly 161900Z-170300Z. - Localized IFR ceilings, mainly over the northern terminals, will lift and scatter out early this afternoon, but redevelop and expand after dark tonight. - Surface winds 190-220 degrees at 6-10 kts through this evening.. DISCUSSION: Expecting thunderstorm activity to increase in coverage over the next few hours, as a mid level vorticity center currently entering southwest Illinois, heads towards southwest Indiana. Earlier convective outflows have pushed the most unstable air to near and south of the Ohio RIver. As the wave approaches, some of this more unstable air may advect back into southern zones later this afternoon, so expecting the better potential for convection directly impacting a terminal will be over the central and southern areas. Brief IFR visibility restrictions and gusty shifting winds are possible in and near stronger cells. Convective potential should tail off later this evening, as the mid level feature shifts off to the east. Lingering localized IFR ceilings over the central and northern areas should lift with modest boundary layer heating. However, IFR ceilings expected to redevelop and expand with time after dark tonight, as the winds drop off and low level moisture convergence continues along a weak frontal zone nearby. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Short Term...JAS Long Term...Koch Aviation...JAS
Hazardous weather outlook, Jul 16, 3:26 PM EDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 326 PM EDT Fri Jul 16 2021 INZ021-028>031-035>049-051>057-060>065-067>072-171000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 326 PM EDT Fri Jul 16 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected this afternoon through tonight. Isolated strong or severe storm may be possible this afternoon into the late evening hours. Locally heavy rain and lightning will also be possible with any storm through the period. Flooding could develop in areas that see repeated storms and heavy rain. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are possible again Saturday and Sunday. Severe storms are no expected at this time. Lightning is a threat with any thunderstorm. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from this afternoon into the late evening hours. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jul 16, 3:04 PM EDT, 1 hour 41 minutes before
Special Weather Statement National Weather Service Indianapolis IN 304 PM EDT Fri Jul 16 2021 INZ062-063-070-071-161930- Brown-Lawrence-Jackson-Monroe- 304 PM EDT Fri Jul 16 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONROE... SOUTHWESTERN BROWN...NORTHEASTERN LAWRENCE AND NORTHWESTERN JACKSON COUNTIES... At 303 PM EDT, a strong thunderstorm was located near Bedford, moving northeast at 25 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Yellowwood Lake, Spurgeons Corner, Heltonville, Norman, Woodville Hills, Elkinsville, Charles Deam Wilderness, Bartlettsville and Story. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3888 8641 3892 8650 3920 8636 3904 8608 TIME...MOT...LOC 1903Z 216DEG 20KT 3892 8643 MK
Special weather statement, Jul 16, 3:44 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Indianapolis IN
344 PM EDT Fri Jul 16 2021
INZ063-162015-
Brown-
344 PM EDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BROWN COUNTY...
At 344 PM EDT, a strong thunderstorm was located over Nashville, or
15 miles east of Bloomington, moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Nashville, Gnaw Bone, Spearsville and Peoga.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3914 8632 3934 8623 3934 8608 3924 8608
3910 8624
TIME...MOT...LOC 1944Z 209DEG 24KT 3917 8624
JASLocal storm report, Jul 16, 4:13 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
413 PM EDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND GST ODON 38.84N 86.99W
07/16/2021 M59 MPH DAVIESS IN PUBLIC
SMALL LIMBS BLOWN OFF RED AND SILVER MAPLE
TREES IN THE YARD. RELAYED BY MEDIA.
&&
BHLocal storm report, Jul 16, 4:15 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
415 PM EDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND GST 3 SE ODON 38.84N 86.99W
07/16/2021 M59 MPH DAVIESS IN PUBLIC
CORRECTS PREVIOUS TSTM WND GST REPORT FROM
ODON. CORRECTED LOCATION. SMALL LIMBS BLOWN
OFF RED AND SILVER MAPLE TREES IN THE YARD.
RELAYED BY MEDIA.
&&
BHSpecial weather statement, Jul 16, 4:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
445 PM EDT Fri Jul 16 2021
INZ053>055-062-063-162115-
Johnson-Brown-Owen-Morgan-Monroe-
445 PM EDT Fri Jul 16 2021
...A LINE OF THUNDERSTORMS WILL AFFECT NORTHERN MONROE...
MORGAN...SOUTHWESTERN JOHNSON...NORTHWESTERN BROWN AND NORTHEASTERN
OWEN COUNTIES...
At 442 PM EDT, radar indicated a line of showers and thunderstorms
from 5 miles south of Martinsville to near Spencer. Movement was
northeast at 20 mph.
Brief winds up to around 30 mph are possible with these storms,
along with a period of very heavy rain. Watch out for ponding of
water on roads and low-lying areas.
Locations impacted include...
Martinsville, Spencer, Bargersville, Morgantown, Gosport, Paragon,
Stinesville, Mahalasville, Quincy, McCormicks Creek State Park,
Beanblossom, Centerton and Devore.
LAT...LON 3947 8678 3947 8669 3948 8669 3956 8614
3931 8623 3924 8683
TIME...MOT...LOC 2042Z 211DEG 19KT 3933 8639 3926 8680
TWFThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:06 PM EDT | Special Weather Statement | IND | Randolph | 24 min |
| Jul 15, 8:11 PM EDT | Special Weather Statement | IND | Tippecanoe | 49 min |
| Jul 15, 8:39 PM EDT | Areal Flood Advisory | IND | Carroll | 3 hr |
| Jul 16, 8:54 AM EDT | River Flood Warning | IND | Johnson | 21 days |
| Jul 16, 9:23 AM EDT | River Flood Warning | IND | Marion | 23 hr |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 4 days |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 24 hr |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 24 hr |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Shelby | 50 hr |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Clay, Greene | 24 hr |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Bartholomew, Jackson | 3 days |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 8 days |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Greene, Monroe, Owen | 3 days |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 5 days |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Knox, Sullivan | 7 days |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Bartholomew | 66 hr |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Knox, Sullivan | 7 days |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 5 days |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 5 days |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 4 days |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Marion, Morgan | 3 days |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 10 days |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 6 days |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Marion, Morgan | 69 hr |
| Jul 16, 12:16 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Jennings | 29 min |
| Jul 16, 3:04 PM EDT | Special Weather Statement | IND | Brown | 26 min |
| Jul 16, 3:11 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Martin | 34 min |
| Jul 16, 3:44 PM EDT | Special Weather Statement | IND | Brown | 31 min |
| Jul 16, 5:20 PM EDT | Special Weather Statement | IND | Lawrence, Martin | 25 min |
| Jul 16, 5:49 PM EDT | Special Weather Statement | IND | Lawrence | 26 min |
| Jul 16, 5:53 PM EDT | Severe Thunderstorm Warning | IND | Decatur | 22 min |
| Jul 16, 6:19 PM EDT | Special Weather Statement | IND | Bartholomew | 41 min |
| Jul 16, 7:47 PM EDT | Special Weather Statement | IND | Ripley | 13 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.